MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM 04.01.0162 GLENOID POLYAXIAL LOCKING SCREW - L34; SHOULDER GLENOID POLYAXIAL LOCKING SCREW

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM 04.01.0162 GLENOID POLYAXIAL LOCKING SCREW - L34; SHOULDER GLENOID POLYAXIAL LOCKING SCREW
Catalog Number 04.01.0162
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During the primary shoulder surgery, one of the glenoid polyaxial screw broke during the initial insertion (04.01.10.0281 used).The surgeon tried to back it out or seat it all the way, but eventually decided to cut the screw off and break it down and was able to seat the glenosphere.There was a 40-minute delay and the surgery was completed successfully.Four glenoid polyaxial locking screws were placed: 34mm superior (broken), 14mm anterior, 14mm posterior, 26mm inferior.
 
Additional Manufacturer Narrative
Batch review performed on 25 january 2024 lot 2314172: 50 items manufactured and released on 18-jul-2023.Expiration date: 2028-jun-26.No anomalies found related to the problem.To date, 23 items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department: during the primary implant of a reverse shoulder arthroplasty, the superior glenoid polyaxial screw broke during the initial insertion.The surgeon reported that the correct screwdriver was used, according to the surgical technique.He was not able to remove or fully seat the fragment of the screw, so decided to cut it off, leaving the tip into the bone.However, he reported successful seating of the glenosphere.The available x-rays shows an implant well positioned, with the residual screw fragment visible in the superior aspect of the glenoid bone.The reason of the breakage is difficult to detect with the available information: the cause is likely multifactorial, possibly related to the quality of the bone, the strength during insertion or the direction.If the residual screw fragment does not interfere with the glenosphere (as it is reported), we do not expect secondary adverse effects, as it seems completely surrounded of bone.

Brand Name
REVERSE SHOULDER SYSTEM 04.01.0162 GLENOID POLYAXIAL LOCKING SCREW - L34
Common Device Name
SHOULDER GLENOID POLYAXIAL LOCKING SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18766812
Report Number3005180920-2024-00047
Device Sequence Number20768250
Product Code PHX
UDI-Device Identifier07630040706490
UDI-Public07630040706490
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number04.01.0162
Device Lot Number2314172
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Initial Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR
Patient SexFemale